MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Ectopic Heartbeat (4443)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The complainant reported a patient in acute myocardial infarction and cardiogenic shock was implanted with an impella cp device for mechanical circulatory support.It was reported that while the patient was on impella cp support, the patient experienced ectopy due to a small left ventricle.The physician pulled the impella back slightly and lowered the p level of the pump to p5 to resolve the ectopy.It was also reported that the patient had oozing at the impella access site.Integrilin was discontinued due to the ongoing bleeding and a small hematoma at the impella access site.The dressings at the impella access site were changed and angle matched, and hemostasis was achieved.The patient remained on impella support and was successfully weaned.
 
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.Instructions for use for the related event are as follows: section: general patient care considerations ¿assess access site for bleeding and hematoma.¿ section: entering cardiac output use of the repositioning sheath and peel-away introducer ¿remove the peel-away introducer completely from the artery over the catheter shaft to prevent trauma and significant bleeding and apply manual pressure above the puncture site.¿ section: potential adverse events (united states) ¿acute renal dysfunction, aortic valve injury, bleeding, cardiogenic shock, cerebral vascular accident/stroke, death, hemolysis, limb ischemia, myocardial infarction, renal failure, thrombocytopenia and cardiac or vascular injury (including ventricular perforation).¿ section: potential adverse events (united states) ¿arrhythmia, atrial fibrillation, bleeding, cardiac tamponade, cardiogenic shock, death, device malfunction, hemolysis, hepatic failure, insertion site infection, perforation, phlegmasia cerulea dolens (a severe form of deep venous thrombosis), pulmonary valve insufficiency, respiratory dysfunction, sepsis, thrombocytopenia, thrombotic vascular (non-central nervous system complication, tricuspid valve injury, cardiac or vascular injury (including ventricular perforation), venous thrombosis, ventricular fibrillation and/or tachycardia.¿ this report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20002871
Report Number1220648-2024-15531
Device Sequence Number7414790
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1426489(17)210531
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0032
Device Lot Number1426489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient RaceWhite